Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Having Light Period and Worried
    avatar
    An_250927 posted:
    I would appreciate any advice you have. I have been on birth control for years now and am always diligent about taking it correctly. I also have a vary mild medical condition that occastionally requires me to take a low dose of doxycycline. I asked my doctor if it would reduce the effectiveness of my birth control, and he said it would not. Because I have no desire to start a family right now, I almost always use a condom when I have sex (in addition to bc).

    I took a trip with my boyfriend two weeks ago and decided to be lenient with the condom rule (he forgot to pack them). At this time I was also on doxycylcine, but thought little of it because of what my doctor told me. My period was due on March 12, and it came right on time. I had all of the normal PMS symptoms I usually get. The thing is, my period is lighter than usual. It has not yet ended, but it never got as heavy a it usually does. I did some research and apparently some doctors think doxycycline can reduce the effectiveness of birth control. Naturally, I am freaking out.

    I have had a light period like this before (strangely, this happened last March). It was just a weird period and nothing more. I am more nervous this time because of the antibiotic I was on. I have no symptoms of pregnancy other than the irregular period. I know that I am more paranoid than most women about gettig pregant. Even when I know I am being totally safe and responsible it is such a relief when my period starts. My question is if I am being paranoid again, or if there is actually a chance I could be pregnant. Sorry for my rambling (the mind wanders at night), and thanks in advance for your input.
    Reply


    Spotlight: Member Stories

    My husband and I have been TTC for about 1 year now. I worry because it took my sister 7 years to get pregnant, and her baby boy was born prematurely ...More

    Helpful Tips

    hello
    was wondering if someone could give me advice about what i should do. i quit taking birthcontrol pills 4months ago and i havent had my ... More
    Was this Helpful?
    1 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.